Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 14, 2001, 10:00 PM MDT for Kane County, San Juan County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 14, 2001, 10:00 PM MDT (04:00 UTC)
- Expired
- Aug 14, 2001, 10:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kane County, UT, San Juan County, UT
The radar
The Cedar City radar (KICX), 175 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS55 KSLC 150404
SVRSLC
UTC025-037-150430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT TUE AUG 14 2001
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL KANE COUNTY IN UTAH
EXTREME SOUTHWESTERN SAN JUAN COUNTY IN SOUTHEAST UTAH
THIS INCLUDES THE LAKE POWELL AREA
* UNTIL 1030 PM MDT
* AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN KANE COUNTY
...MOVING SOUTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL EASTERN KANE COUNTY AT 1020 PM MDT
OVER EXTREME SOUTHWESTERN SAN JUAN COUNTY AT 1020 PM MDT
LARGE HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 3745 11081 3745 11108 3705 11108 3706 11082
3725 11081What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:20 PM MDT, 40 minutes earlier.
Area forecast discussion, Aug 14, 9:20 PM MDT, 40 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 920 PM MDT TUE AUG 14 2001 SYNOPSIS...HIGH PRESSURE AND A GENERALLY DRY AIRMASS WILL BE OVER THE REGION WEDNESDAY AND THURSDAY. DISCUSSION...AN AREA OF THUNDERSTORMS IS APPROACHING THE LAKE POWELL AREA AT THIS TIME. CONVECTION HAS ENDED OVER MOST OF THE FORECAST AREA...ALTHOUGH THE THREAT OF AN ISOLATED THUNDERSTORM CONTINUES OVER THE NORTHWEST DESERTS DUE TO A WEAK SHORTWAVE APPROACHING THE AREA. THE AIRMASS HAS DRIED SIGNIFICANTLY OVER MOST OF WESTERN UTAH. THE PW VALUE AT SLC DROPPED FROM OVER AN INCH THIS MORNING TO NEARLY ONE-HALF INCH THIS EVENING. IT CERTAINLY TURNED INTO AN ACTIVE EVENING ACROSS SOUTH CENTRAL UTAH...AND WE WILL CONTINUE TO CLOSELY MONITOR THOSE STORMS APPROACHING LAKE POWELL. SLC 11-0 CDC 11-0 DAR .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:00 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 90 min |
| Aug 14, 7:30 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 90 min |
| Aug 14, 8:03 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Wayne | 27 min |
| Aug 14, 8:30 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 30 min |
| Aug 14, 9:30 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 30 min |
| Aug 15, 5:09 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.